Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Rational maps with real multipliers


Authors: Alexandre Eremenko and Sebastian van Strien
Journal: Trans. Amer. Math. Soc. 363 (2011), 6453-6463
MSC (2010): Primary 37F10, 30D05
DOI: https://doi.org/10.1090/S0002-9947-2011-05308-0
Published electronically: July 25, 2011
MathSciNet review: 2833563
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a rational function such that the multipliers of all repelling periodic points are real. We prove that the Julia set of such a function belongs to a circle. Combining this with a result of Fatou we conclude that whenever $ J(f)$ belongs to a smooth curve, it also belongs to a circle. Then we discuss rational functions whose Julia sets belong to a circle.


References [Enhancements On Off] (What's this?)

  • 1. W. Bergweiler and A. Eremenko, Meromorphic functions with linearly distributed values and Julia sets of rational functions, Proc. AMS, 137 (2009) 2329-2333. MR 2495266 (2010d:30036)
  • 2. A. Eremenko and M. Lyubich, Dynamics of analytic transformations, Leningrad Math. J., 1 (1990) 563-634. MR 1015124 (91b:58109)
  • 3. P. Fatou, Sur les équations fonctionnelles. Premiere mémoire, Bull. Soc. Math. France, 47 (1919) 161-271. MR 1504787
  • 4. P. Fatou, Sur les équations fonctionnelles. Troisième mémoire, Bull. Soc. Math. France, 48 (1920) 208-314. MR 1504797
  • 5. A. Goldberg and I. Ostrovskii, Value distribution of meromorphic functions, AMS, Providence, RI, 2008. Troisieme memoire, Bull. Soc. Math. France, 48 (1920) 208-314. MR 2435270 (2009f:30067)
  • 6. W. Hayman, Meromorphic functions, Clarendon Press, Oxford, 1964. MR 0164038 (29:1337)
  • 7. F. Leddrapier, Quelques propriétés ergodiques des applications rationnelles, C. R. Acad. Sci., 299 (1984) 37-40. MR 756305 (86c:58091)
  • 8. J. Milnor, Dynamics in One Variable, Princeton Univ. Press, Princeton, NJ, 2006. MR 2193309 (2006g:37070)
  • 9. R. Nevanlinna, Analytic functions, Springer, NY, 1970. MR 0279280 (43:5003)
  • 10. J. F. Ritt, Periodic functions with a multiplication theorem, Trans. Amer. Math. Soc., 23 (1922) 16-25. MR 1501186
  • 11. G. Valiron, Fonctions analytiques, Presses universitaires de France, Paris, 1954. MR 0061658 (15:861a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37F10, 30D05

Retrieve articles in all journals with MSC (2010): 37F10, 30D05


Additional Information

Alexandre Eremenko
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: eremenko@math.purdue.edu

Sebastian van Strien
Affiliation: Department of Mathematics, University of Warwick, Coventry CV4 7AL, United Kingdom
Email: strien@maths.warwick.ac.uk

DOI: https://doi.org/10.1090/S0002-9947-2011-05308-0
Received by editor(s): November 13, 2008
Received by editor(s) in revised form: December 15, 2009
Published electronically: July 25, 2011
Additional Notes: The first author was supported by NSF grant DMS-0555279.
The second author was supported by a Royal Society Leverhulme Trust Senior Research Fellowship.
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society